MAUDE Adverse Event Report: ENCORE MEDICAL L.P. DJO SURGICAL; ALTIVATE REVERSE GLENOID PERIPHERAL SCREW T20 DRIVER

ENCORE MEDICAL L.P. DJO SURGICAL; ALTIVATE REVERSE GLENOID PERIPHERAL SCREW T20 DRIVER
Catalog Number 804-06-332
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
Instrument failure - instrument failure, fragments left in patient.
 
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Additional Manufacturer Narrative
The agent reported "(while implanting a peripheral torx screw, the driver tip broke off in the screw a small portion of the driver is stuck in the screw and not being returned.)." examination confirmed the complaint, the returned instrument shows the tip has broken off, the reported condition could possibly be a result of heavy use, misuse, wear and care must be taken to avoid compromising their performance.This event occurred during surgery near the patient.There was another suitable device available, however, the incident did cause a 1 min.Delay in surgery.The surgery was completed as intended, there was no risk or adverse event reported, and the instrument was inspected prior to surgery and was found to be acceptable.Surgical instruments condition can be determined while being used for its intended purpose.The replacement of surgical instruments due to normal wear and tear does not indicate a product deficiency, failure or issue.No further action is deemed necessary at this time.A review of the device history record (dhr) revealed, when released for use, the item(s) met design and manufacturing requirements.Complaint database review showed previous complaints but there were no indications that this instrument has a design or material deficiency.This is the first complaint against this part/lot number through all failure codes.This event is possibly attributable to damage incurred through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction or issue.

Brand Name
DJO SURGICAL
Common Device Name
ALTIVATE REVERSE GLENOID PERIPHERAL SCREW T20 DRIVER
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd
austin, TX 78758
5128346313
MDR Report Key21670662
Report Number1644408-2025-00290
Device Sequence Number4420001
Product Code HXX
UDI-Device Identifier00190446844198
UDI-Public00190446844198
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
E337825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number804-06-332
Device Lot Number434215L02
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age87 YR
Patient SexFemale